Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 92, NWS Quad Cities, IA

December 15, 2015Louisa County, Iowa; Mercer County, Illinois

NWS Quad Cities, IA issued this river flood warning at Dec 15, 2015, 2:57 PM CST for Louisa County, Iowa; Mercer County, Illinois. It took effect at Dec 18, 2015, 12:00 AM CST. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
Dec 15, 2015, 2:57 PM CST (20:57 UTC)
In effect from
Dec 18, 2015, 12:00 AM CST
Expired
Dec 29, 2015, 10:42 AM CST
In force
11 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Louisa County, IA, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at New Boston (NBOI2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 12:24 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 15, 12:24 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1224 PM CST TUE DEC 15 2015

...UPDATED HYDROLOGY SECTION...

.SYNOPSIS...
ISSUED AT 300 AM CST TUE DEC 15 2015

REGION AT 2 AM UNDER A THICK MANTLE OF LOW CLOUDS WITH SURFACE RIDGING
OVER CENTRAL IOWA. NEXT DEVELOPING LOW IN COLORADO VERIFYING WILL PASS
TO OUR NORTHWEST THE NEXT 24 HOURS. UPSTREAM ENERGY SUPPORTS NORTHWEST
FLOW WEDNESDAY INTO FRIDAY. AREA TEMPERATURES WITH LOW CLOUDS AND LIGHT
WINDS SUGGEST HIGHS WITHIN 5 TO 7 DEGREES OF CURRENT TEMPERATURES TODAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CST TUE DEC 15 2015

SHORT TERM FORECAST CONFIDENCE ASSESSMENT...GOOD OR ABOVE AVERAGE.
MAIN ISSUE WILL BE COVERAGE AND EXTENT OF LIGHT TO TRACE LIGHT RAIN
OR SPRINKLES AMOUNTS TONIGHT WITH PASSING LOW TO OUR NORTHWEST.

TODAY...CLOUDY WITH LIGHT WINDS AND LOW CLOUD BASES SUGGEST HIGHS WILL
TOP OUT MOST PLACES IN THE LOWER 40S.

TONIGHT...CLOUDS TO CONTINUE WITH INCREASING EAST AND THEN SOUTHEAST
AND THEN SOUTH WINDS OF 10 TO 20+ MPH. VERIFICATION SUPPORTS BL SLIGHTLY
DRIER THAN MOST SOLUTIONS WITH FORCING STRENGTH AT OR BELOW MOST SOLUTIONS.
THIS WOULD TEND TO SUPPORT QPF AMOUNTS LIGHTER AND MORE SPOTTY TONIGHT.
HAVE SLIGHT TO LOW CHANCE MOST LOCATIONS WITH TRACE OR NO RAIN AMOUNTS
LIKELY TO BE MORE COMMON THAN MEASURABLE. INCREASING WINDS AND
WARM AIR ADVECTION TO KEEP LOWS IN THE UPPER 30S TO AROUND 40
DEGREES...TEMPERATURES LIKELY TO SLOWLY RISE A FEW DEGREES LATE
EVENING AND OVERNIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 300 AM CST TUE DEC 15 2015

THE NEXT STORM SYSTEM MOVES THROUGH THE AREA ON WEDNESDAY BRINGING A
PERIOD OF RAIN TO THE FAR NORTH AND EAST AREAS DURING THE MORNING.
DURING THE AFTERNOON THERE MAY OR MAY NOT BE SOME WRAP AROUND RAIN
IMPACT THE FAR NORTHWEST AREAS.

WINDY CONDITIONS WILL AGAIN BE SEEN WEDNESDAY WITH TEMPERATURES 10
TO 15 DEGREES ABOVE NORMAL.

QUIET AND DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AS THE STORM SYSTEM EXITS THE AREA. WRAP AROUND
CLOUDS MAY PERSIST ACROSS THE NORTHERN TWO THIRDS OF THE AREA.
TEMPERATURES WILL BE MUCH CLOSER TO BUT STILL AVERAGE SLIGHTLY ABOVE
NORMAL.

FRIDAY ON...

THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA FROM FRIDAY
THROUGH SATURDAY NIGHT AS HIGH PRESSURE MOVES THROUGH THE MIDWEST.
TEMPERATURES SHOULD BE CLOSE TO NORMAL.

ON SUNDAY...BREEZY CONDITIONS LOOK TO BE ON TAP FOR THE AREA AS THE
HIGH MOVES INTO THE OHIO VALLEY AND ANOTHER STORM SYSTEM DEVELOPS IN
THE PLAINS. THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA WITH
ABOVE NORMAL TEMPERATURES.

STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY...ANOTHER STORM
SYSTEM WILL AFFECT THE MIDWEST. THE MODELS HAVE DISAGREEMENTS ON THE
OVERALL TIMING AND TRACK. THE MODELS ARE SUGGESTING THAT THIS SYSTEM
MAY ARRIVE IN TWO OR POSSIBLY THREE PARTS OVER A MULTI-DAY PERIOD.

THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR THE SUNDAY
NIGHT THROUGH MONDAY TIME FRAME DUE TO DIFFERENCES IN THE TIMING AND
TRACK OF EACH PART. THESE POPS WILL SLOWLY INCREASE THE REMAINDER OF
THE WEEK AS TIMING AND TRACK OF THE SYSTEM BECOMES BETTER DEFINED.
TEMPERATURES WILL AGAIN AVERAGE 10 TO 15 DEGREES ABOVE NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1143 AM CST TUE DEC 15 2015

AS A LOW PRESSURE CENTER CONTINUES TO DEVELOP ACRS THE WEST
CENTRAL PLAINS...A DECK OF LOW MVFR AND EVEN IFR CIGS/CLOUDS WILL
CONTINUE TO HANG ACRS THE TAF SITES THIS AFTERNOON. ONLY MINOR
DIURNAL CEILING LIFTS EXPECTED THIS AFTERNOON...WITH EAST TO
SOUTHEAST SFC WINDS OF 8-12 KTS. AFTER SUNSET THIS EVENING...MUCH
OF THE DECK TRAPPED UNDER AN INVERSION COULD LOWER INTO THE IFR
HEIGHT RANGE. AS THE LOW PRESSURE CENTER TAKES AIM ON FAR
NORTHWESTERN IA BY WED MORNING...LIFT WILL INCREASE AN MAY BEGIN
SOME DRIZZLE OUT OF THE LOW DECK TOWARD MIDNIGHT. THEN A BAND OF
ASSOCIATED SHOWERS WILL DEVELOP/STREAM UP FROM THE SOUTH AND
POSSIBLY IMPACT MOST OF THE SITES FROM MIDNIGHT THROUGH 09-12Z OR
SO. BEHIND THAT WITH BACKING WINDS TO THE SOUTH AND INCREASING TO
15 TO 25 KTS...CIGS MAY ACTUALLY LIFT BACK TO HIGHER MVFR OR EVEN
VFR INTO WED MORNING AS THE SYSTEM/S DRY SLOT WHIRLS IN FROM THE
SOUTHWEST ACRS THE AREA. BRISK SOUTHWEST SFC WINDS OF 15 TO 25
KTS AND HIGHER GUSTS POSSIBLE BY MID TO LATE WED MORNING.  ..12..

&&

.HYDROLOGY...
ISSUED AT 1222 PM CST TUE DEC 15 2015

HAVE ISSUED FLOOD WARNINGS FOR THE MS RIVER FROM KEITHSBURG TO
GREGORY LANDING FOR MINOR FLOODING LATER THIS WEEK. ALSO RIVERS
CONTINUE TO RISE ACROSS EASTERN IA AND HAVE ISSUED WARNINGS FOR
INDEPENDENCE AND ANAMOSA SHAW RD. ON THE WAPSIPINICON. ON THE IOWA
RIVER LONE TREE WAS ADDED TO THE LIST OF FLOOD WARNINGS. MANY
POINTS ARE OR WILL BE IN MINOR TO MODERATE FLOOD ACROSS THE CWA
THE REMAINDER OF THIS WEEK AND EXTENDING INTO NEXT WEEK. NO
SIGNIFICANT RAIN OR SNOW IS EXPECTED THROUGH THIS WEEKEND.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...08
AVIATION...12
HYDROLOGY...HAASE
Hazardous weather outlook, Dec 15, 3:08 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CST TUE DEC 15 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
308 AM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NICHOLS/08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:05 AM CSTRiver Flood WarningDVNDes Moines, Louisa15 days
Dec 15, 11:05 AM CSTRiver Flood WarningDVNDes Moines17 days
Dec 15, 11:05 AM CSTRiver Flood WarningDVNDes Moines, Lee17 days
Dec 15, 11:23 AM CSTRiver Flood WarningDVNJohnson, Louisa, Washington5 days
Dec 15, 12:06 PM CSTRiver Flood WarningDVNBuchanan, Linn49 hr
Dec 15, 12:06 PM CSTRiver Flood WarningDVNCedar, Jones, Linn8 days
Dec 15, 11:05 AM CSTRiver Flood WarningDVNHancock17 days

Nearby

River Flood Warnings in Iowa, 2015River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.